# SDR CA060518001

- Difficulty date: May 12, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 212 hours
- Engine: Lyc IO540*
- System (JASC): 8010 · Engine Cranking
- Part: Ring Gear
- Part number: 72566
- Condition: Damaged
- Location: Engine
- Part time: 572 hours
- Component: Start Ring Gear, Lyc, 31M22972
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PILOT REPORTED DIFFICULTY STARTING THE AIRCRAFT.  UPON INSPECTION TEETH WERE NOTED TO BE MISSING OFF THE STARTER RING GEAR.  THE ASSEMBLY WAS REPLACED.  THE STARTER DID NOT HAVE ANY DEFECTS ON THE DRIVE GEAR, AND WAS NOT REPLACED.  ROBINSON KNOWS THERE IS A PROBLEM WITH THE STARTER RING GEARS.  THEY HAVE CHANGED THE BRANDS OF STARTERS INSTALLED AT THE FACTORY FROM B&C TO SKYTEC.  THIS AIRCRAFT HAS THE B&C STARTER INSTALLED.
